Lightning, Santa Rosa
- When
- September 24, 7:28 AM CST
- Where
- Santa Rosa County, Navarre
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.400, -86.870
Thunderstorms produced lightning which struck two structures.
Lightning struck two structures in Northwest Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Lightning struck two structures in Northwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 24, 5:26 AM CST, 2 hours 2 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 626 AM CDT Mon Sep 24 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Scattered rainshowers with a few thunderstorms will increase in coverage and strength into the afternoon. General VFR to upper end MVFR CIGs/VISBYs expected. Drops to low end MVFr levels expected in the stronger storms late this morning and afternoon. Impact to operations expected at times with the increasing coverage today. VFR conditions expected overnight tonight. /16 && .PREV DISCUSSION... /issued 445 AM CDT Mon Sep 24 2018/ NEAR TERM /Now Through Monday night/...A wet period is in store for the Near Term. A combination of surface high pressure stretching southwest along the Appalachians and a mid level ridge stretching west over the Southeast will continue to pump moisture off the Gulf of Mexico inland over the Southeast and Lower Mississippi River Valley, with precip h20 values at or above 2.0". Guidance is consistent in advertising instability from the moist airmass over- riding, but still tempered by, subsidence from the mid level ridge and bring scattered to numerous showers and thunderstorms today through tonight. Looking at temperatures, heating will be tempered this morning into the afternoon by the increasing cloud cover and rain cooling, but am expecting enough heating to allow temps to rise to around to several degrees above seasonal levels (mid 80s along the coast to upper 80s inland) today, and remain above for tonight lows, with the warming flow off the Gulf and cooling inhibiting cloud cover continuing. With the convection streaming off the Gulf, training of thunderstorms and efficient rain production will allow for nuisance flooding, especially over our coastal counties. Do not feel a watch will be needed, but an extra eye on water issues will be prudent. /16 SHORT TERM /Tuesday Through Wednesday night/...The upper level ridge over the northern Gulf of Mexico and deep south will persist through Tuesday afternoon as a large upper trough passes over the northern and central Great Plains. This ridge will then shift slightly southeastward through midweek as the base of the upper trough reaches the lower Mississippi River valley region. The surface ridge of high pressure across the southeast states will weaken through midweek as a surface cold front associated with the upper trough advances southeast. This front will exit the Great Plains on Tuesday, reaching central Mississippi and northern Alabama Wednesday afternoon before stalling. This pattern supports a high chance of shower and thunderstorm activity through the short term, with numerous showers and thunderstorms forecast during the day Tuesday, followed by isolated to scattered coverage during the overnight hours. Numerous to definite showers and thunderstorms are forecast on Wednesday, followed by scattered to numerous coverage during the overnight hours. Additional widespread rainfall amounts through the short term are expected to range from 0.5 to 1.0 inches, with isolated amounts up to 2 inches are possible. /22 LONG TERM /Thursday Through Sunday/...The upper level ridge of high pressure over the Gulf of Mexico on Thursday will slowly lift back northward Friday through Sunday across much of the southeast conus. The stalled surface cold front Thursday morning will waver slightly north and south through the remainder of the week, but should remain north of the forecast area. The surface ridge will also build back northward across the southeast states through the weekend. An unsettled weather pattern will remain in place, with a 60-80% chance of showers and thunderstorms on Thursday, followed by a gradual decrease in rain chances Friday through the weekend. Slightly above normal temperatures will persist through the long term. /22 MARINE...A surface ridge stretching southwest along the Appalachians will rotate south over the western Atlantic, shifting a general southeasterly flow to a more southerly by the end of the week. Wind speeds are expected to be generally light with an occasionally moderate period, mainly today into tonight. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous Weather Outlook National Weather Service Mobile AL 622 AM CDT Mon Sep 24 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251130- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 622 AM CDT Mon Sep 24 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms are expected today. Some localities may see several storms pass in a short time, causing ponding of water to nuisance flooding in poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-251130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 622 AM CDT Mon Sep 24 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
The Eglin Afb radar (KEVX), 93 km away, was scanning. The volume nearest the first event began at 13:27 UTC.
1 lightning. Local standard time, as filed.
Thunderstorms produced lightning which struck two structures.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, September 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 785159.